Translator Disclaimer
February 2019 Second order correctness of perturbation bootstrap M-estimator of multiple linear regression parameter
Debraj Das, S.N. Lahiri
Bernoulli 25(1): 654-682 (February 2019). DOI: 10.3150/17-BEJ1001

Abstract

Consider the multiple linear regression model $y_{i}=\mathbf{x}'_{i}\boldsymbol{\beta}+\varepsilon_{i}$, where $\varepsilon_{i}$’s are independent and identically distributed random variables, $\mathbf{x}_{i}$’s are known design vectors and $\boldsymbol{\beta}$ is the $p\times1$ vector of parameters. An effective way of approximating the distribution of the M-estimator $\bar{\boldsymbol{\beta}}_{n}$, after proper centering and scaling, is the Perturbation Bootstrap Method. In this current work, second order results of this non-naive bootstrap method have been investigated. Second order correctness is important for reducing the approximation error uniformly to $o(n^{-1/2})$ to get better inferences. We show that the classical studentized version of the bootstrapped estimator fails to be second order correct. We introduce an innovative modification in the studentized version of the bootstrapped statistic and show that the modified bootstrapped pivot is second order correct (S.O.C.) for approximating the distribution of the studentized M-estimator. Additionally, we show that the Perturbation Bootstrap continues to be S.O.C. when the errors $\varepsilon_{i}$’s are independent, but may not be identically distributed. These findings establish perturbation Bootstrap approximation as a significant improvement over asymptotic normality in the regression M-estimation.

Citation

Download Citation

Debraj Das. S.N. Lahiri. "Second order correctness of perturbation bootstrap M-estimator of multiple linear regression parameter." Bernoulli 25 (1) 654 - 682, February 2019. https://doi.org/10.3150/17-BEJ1001

Information

Received: 1 May 2016; Revised: 1 September 2017; Published: February 2019
First available in Project Euclid: 12 December 2018

zbMATH: 07007220
MathSciNet: MR3892332
Digital Object Identifier: 10.3150/17-BEJ1001

Rights: Copyright © 2019 Bernoulli Society for Mathematical Statistics and Probability

JOURNAL ARTICLE
29 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.25 • No. 1 • February 2019
Back to Top